Alert archive / Texas / High Wind Warnings in 2023
High Wind Warning 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Mar 26, 2023, 3:47 AM CDT for Culberson County, Texas; Eddy County, New Mexico. It took effect at Mar 26, 2023, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2023, 3:47 AM CDT (08:47 UTC)
- In effect from
- Mar 26, 2023, 1:00 PM CDT
- Expired
- Mar 26, 2023, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4023 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
351 WWUS74 KMAF 260847 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 347 AM CDT Sun Mar 26 2023 NMZ027-TXZ270-271-262100- /O.NEW.KMAF.HW.W.0018.230326T1800Z-230327T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 347 AM CDT Sun Mar 26 2023 /247 AM MDT Sun Mar 26 2023/ ...HIGH WIND WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 1 PM CDT /noon MDT/ this afternoon to 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Severe turbulence near the mountains will be hazardous for low flying light aircraft.Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
610 WWUS74 KMAF 261927 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 227 PM CDT Sun Mar 26 2023 NMZ027-TXZ270-271-270000- /O.CON.KMAF.HW.W.0018.000000T0000Z-230327T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 227 PM CDT Sun Mar 26 2023 /127 PM MDT Sun Mar 26 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 1 PM CDT /noon MDT/ this afternoon to 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Severe turbulence near the mountains will be hazardous for low flying light aircraft. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 26, 3:25 AM CDT, 22 minutes earlier.
Area forecast discussion, Mar 26, 3:25 AM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
325 AM CDT Sun Mar 26 2023
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Today through Monday afternoon)
Issued at 313 AM CDT Sun Mar 26 2023
A shortwave trough will pass just north of the forecast area over
the course of the day today. A 40-50 kt 700 mb jet associated with
the aforementioned shortwave will bring strong winds to the Guadalupe
and Delaware Mountains. A High Wind Warning goes into effect for
those areas for the afternoon today. Southeast New Mexico and across
to the Permian Basin see breezy conditions. The windy conditions
combined with dry air lead to elevated to near critical fire weather
conditions.
Continued westerly flow will bring Sunday's highs to about normal
with most areas reaching into the 70s. Lows Sunday night dip back
into the 30s and 40s for most. Monday is a repeat of Sunday minus
the windy conditions in the mountains. Highs once again reach into
the 70s with the Big Bend and Lower Trans Pecos reaching into the
80s. The dry streak continues for the short term as the best chances
for rain stay east of the forecast area.
&&
.LONG TERM...
(Monday night through Saturday)
Issued at 313 AM CDT Sun Mar 26 2023
The extended forecast starts off chilly before turning warm and
windy late in the week. A strong cold front will slide through the
area Monday night ushering in much below normal temperatures for
Tuesday. Most locations will struggle to reach 60 degrees with a
stiff northeast wind making it feel even colder. Gap winds will be
possible through Guadalupe Pass for a brief period as well.
Return flow sets up quickly Wednesday as another storm system moves
ashore along the West Coast. We will see temperatures begin to warm
with highs back near normal Wednesday afternoon. As the upper trough
moves this way, height falls will help pull Gulf moisture west
across the region setting up a dryline Thursday afternoon. Showers
and storms, some strong, could develop by afternoon mainly across
the Permian Basin and Trans Pecos where SPC has already highlighted
in their Day 5 outlook. West of the dryline expected increased fire
weather concerns as temperatures push well into the 80s and
southwest winds increase. The storm system lifts into the Plains
Friday dragging a Pacific front through the area likely bringing
strong winds and widespread critical fire weather. Calmer conditions
are expected next weekend with near normal temperatures and dry
weather.
&&
.AVIATION...
(06Z TAFS)
Issued at 1216 AM CDT Sun Mar 26 2023
VFR continues through the TAF period. Winds will vary through the
evening, but settle on westerly to southwesterly by morning. Gusts
pick up during the day on Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 76 38 76 41 / 0 0 10 10
Carlsbad 71 38 76 37 / 0 0 0 0
Dryden 84 51 82 52 / 0 0 0 10
Fort Stockton 78 46 78 44 / 0 0 0 0
Guadalupe Pass 63 41 68 38 / 0 0 0 0
Hobbs 69 35 72 35 / 0 0 0 0
Marfa 71 38 77 38 / 0 0 0 0
Midland Intl Airport 73 39 76 42 / 0 0 0 10
Odessa 73 41 77 43 / 0 0 0 10
Wink 75 39 78 41 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning from 1 PM CDT /noon MDT/ this afternoon to 7
PM CDT /6 PM MDT/ this evening for Guadalupe Mountains
Above 7000 Feet-Guadalupe and Delaware Mountains.
NM...High Wind Warning from noon today to 6 PM MDT this evening for
Guadalupe Mountains of Eddy County.
&&
SHORT TERM...93
LONG TERM....29
AVIATION...93Hazardous weather outlook, Mar 26, 3:03 AM CDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 303 AM CDT Sun Mar 26 2023 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-270815- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 303 AM CDT Sun Mar 26 2023 /203 AM MDT Sun Mar 26 2023/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. High winds are expected across the Guadalupe and Delaware Mountains this afternoon. Near critical fire weather conditions are expected this afternoon across much of the area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. High winds are possible Tuesday, Thursday, and Friday, mainly in the Guadalupe and Delaware Mountains. Critical fire weather conditions are possible Thursday and Friday, mainly over Southeast New Mexico. Severe thunderstorms are possible Thursday, mainly over the Western Low Rolling Plains and eastern Permian Basin. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
High Wind Warnings in Texas, 2023High Wind Warnings in New Mexico, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.